MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS
Model Number FG-52D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that during a procedure, the blue-on-black handle coating on the subject device sprung open and the device could no longer be used.A second device of the same model was opened, and the same issue occurred.A third device of the same model was then used to complete the intended procedure without issue.There was no patient or user injury reported due to the event.This report is being submitted for the issue with the second device, under the medwatch with patient identifier (b)(6).The issue with the first device is being submitted on the medwatch with patient identifier (b)(6).
 
Additional Manufacturer Narrative
The subject device was discarded by the user facility.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.Investigation activities have been opened to manage the actions related to this report and any required mdr reporting.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer¿s final investigation.H4: august 2019 a review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.The root cause could not be determined.Additional details surrounding the event were unable to be obtained from the customer.In the replication testing in the past, damage or compressive buckling of the tube was not replicated.The event can be detected/prevented by following the instructions for use which state: ·do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.·never use excessive force to open or close the grasping portion.This could damage the instrument.Olympus will continue to monitor field performance of this device.

Brand Name
DISPOSABLE GRASPING FORCEPS
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14488050
Report Number8010047-2022-08797
Device Sequence Number14654772
Product Code EOQ
UDI-Device Identifier04953170375057
UDI-Public04953170375057
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K962378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-52D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown